In conjunction with the Southwest Narcotics Task Force, the Dickinson Police Department is issuing a Community Alert regarding overdoses stemming from counterfeit medication.

During recent weeks, southwest North Dakota has been experiencing a significant increase in the number of fatal and near-fatal overdoses. Through investigation, the source of the overdoses appear to be stemming from the use of counterfeit pills that are flooding the illegal drug market. The pills look identical to legitimate medications such as Oxycodone, Hydrocodone, Xanax, and other pain and anxiety medication. Specifically, task force agents have recovered Oxyodone pills stamped “M30” that were laced with fentanyl, a powerful opioid that can easily cause a lethal overdose.

Signs and symptoms of an overdose include blue lips/face, trouble breathing or not breathing, unconsciousness, and pin-pointed eye pupils. Persons experiencing an overdose, or who are with someone who is, should call 911 immediately. Immunity from criminal prosecution exists if the victim or caller seek medical assistance and cooperate with law enforcement on scene.

Legally-prescribed medications mentioned above that are obtained through a pharmacy are safe. The Community Alert is directed specifically at the illicit, counterfeit version that are potentially laced with fentanyl.

Anyone with information related to the trafficking, selling, or supplying of these illicit substances is encouraged to provide that information to their local law enforcement agencies or anonymously to the Badlands Crime Stoppers tip line by texting 701-840-6108, calling 701-456-7754, or by submitting the information via the website located at https://www.dickinsonpd.com/crimestoppers or the Badlands Crime Stoppers app.